MAUDE Adverse Event Report: STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, 3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL BIT AXSOS 3 LOCKING, SHORT, 3.1 X 216MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 705031S
Medical Device Problem Codes Separation Failure (2547); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the drill and sleeve stuck during drilling".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.The device inspection revealed the following: the drill and the drill sleeve were found to be stuck with each other.The drill portion, outside the sleeve, showed heavy circular marks caused due the drill making contact with the sleeve edge under intense usage.After disassembling, the drill showed extensive signs of degradation.Around the middle, the drill was worn out, most likely due to constant interaction with the sleeve during rotation.Minimal clearance and misalignment of the drill may have led to such a situation.Generation of metal debris is also a possibility which may have added to the clogging and jamming of the devices.A review of the device history for the reported lot did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, with the extent of damage, it can be ascertained that the root cause of the issue is user related.Drill getting stuck inside the sleeve is a direct result of excessive friction between the drill and the sleeve due to misalignment during use.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the drill and sleeve stuck during drilling.".

Brand Name
DRILL BIT AXSOS 3 LOCKING, SHORT, 3.1 X 216MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12246209
Report Number0008031020-2021-00320
Device Sequence Number17293234
Product Code HWE
UDI-Device Identifier07613327083330
UDI-Public07613327083330
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number705031S
Device Catalogue Number705031S
Device Lot Number14748G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1